Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 98, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2003, 6:24 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 28, 2003, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
908 WUUS54 KAMA 282324 SVRAMA OKC007-290030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 623 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 730 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF KNOWLES...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BEAVER...SLAPOUT...MOCANE...KNOWLES...GATE...FORGAN...FLORIS... ELMWOOD...BRYANS CORNER AND BALKO DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM-TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS LAT...LON 3698 10002 3699 10069 3657 10085 3655 10005 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 130 PM CDT SAT JUN 28 2003 THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE RAIN CHANCES. CURRENT THINKING IS FOR ACTIVITY TO COMMENCE LATER TODAY/TONIGHT. AMPLE LOW- LVL MOISTURE IS IN PLACE BUT SHEAR PROFILES ARE WEAK. ANY ACTIVITY THAT DEVELOPS WILL BE SLOW MOVING...POTENTIALLY PRODUCING COPIOUS RAINFALL AMOUNTS. OVERNIGHT MCS IN THE CNTRL HIGH PLAINS SHOULD INDUCE AN OUTFLOW BOUNDARY AND MOVE INTO THE CWA TOMORROW MORNING. HOW FAR SOUTH THE BOUNDARY MOVES INTO THE CWA IS STILL A MATTER OF QUESTION. THE BOUNDAY WILL SERVE AS THE FOCAL AREA FOR CONVECTION TOMORROW AFTERNOON AND EVENING. AGAIN...SLOW STORM MOTION COULD LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS. HIGH TEMPS WILL REMAIN IN CHECK TOMORROW DUE TO THE FRONT AND CONVECTIVE CLOUD COVER. MORE OF THE SAME ON MONDAY BUT THUNDERSTORM COVERAGE SHOULD BE LESS. AS THE CURRENT UPPER LEVEL RIDGE HOVERS OVER THE SW U.S. INSTABILITY SHOULD DECREASE BEGINNING ON TUE WITH HIGH TEMPS INCREASING INTO THE 90S. ANY CONVECTION THAT DEVELOPS IN NE NM/SE CO SHOULD REMAIN TO OUR WEST GIVEN THE EXPECTED MID- UPPER-LEVEL NORTH NORTHEAST FLOW. THEREFORE...EXPECTING A HOT AND DRY WEEK. FCSTID = 05 AMARILLO 63 87 61 86 / 40 20 40 20 BEAVER 63 86 60 86 / 50 30 40 20 BOISE CITY 60 84 59 83 / 50 30 40 20 BORGER 63 87 61 86 / 40 30 40 20 BOYS RANCH 62 86 60 84 / 40 30 40 20 CANYON 63 87 61 85 / 30 20 40 20 CLARENDON 64 88 62 87 / 30 20 40 20 DALHART 61 85 60 84 / 50 30 40 20 GUYMON 61 85 59 84 / 50 30 40 20 HEREFORD 63 87 61 84 / 30 20 40 20 LIPSCOMB 64 87 61 87 / 40 30 40 20 PAMPA 64 87 61 86 / 40 30 40 20 SHAMROCK 65 88 62 87 / 30 20 40 20 WELLINGTON 65 89 63 87 / 30 20 40 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 28, 1:00 PM CDT, 5 hours 24 minutes before
OKZ001>003-TXZ001>020-291100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THESE STORMS COULD REACH SEVERE LIMITS DURING THE EVENING HOURS. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED PRIMARILY FOR THE LATE AFTERNOON AND EVENING HOURS TODAY THROUGH MONDAY. NUNEZ
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.